Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

141 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

I got itchy and dry patches on legs. Can i use any steroid cream?

Hi I am 24 years old. I have dry and itchy reddish patches on my legs. Doctor suggested me with propynate cream. I kept using it long term whenever the problem came back. I heard that it s a steroid cream and using it long term can cause irreversible problems. I am facing a lot of hair loss now, is this because of using the ointment long term? What problems else can be caused in my situation? I still see those patches but I don t use propynate ointment anymore. Can someone suggest me what should be done?
Thu, 5 May 2011
Report Abuse
Question is related to
Diseases and Conditions ,   ,   ,   ,  
Drug/Medication
Medical Topics
Dermatologist 's  Response
hi
u r right that propynate is steroid cream ,but it has only local effect .
if u r use it more then 6 month daily ,then it can cause effect.
most of side effect r reversible
u have to take it as advised
it can not cause hair loss .
use good moisturizer and tacrolimus 0.1% cream for eczema
hair loss is due to hormonal effect
I find this answer helpful
Dermatologist Dr. Bharat Chawda's  Response
Hi!,
Welcome To HealthcareMagic forum,

Propinate is a steroid cream ,but cannot cause hair loss.Probably your hair loss is due to some other reason.
For your leg ,I would say it can be either a eczema or prurigo nodularis .Depends if you are allergic to some thing . Steroids are a good options in such cases ,but there are other options also .So,consult a dermatologist for proper treatment.
regards,
Dr.chawda
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

I have been using steroid scalp application for my psoriasis for many years by now and this is the only medication that seems to be working on my condition. I only apply it when redness and itchiness occur. I have learned lately that using this type of medication which contains steroids may have serious side effects such as the effect on normal production of steroids in the body. What would that exactly mean? What are the symptoms in such cases? Does it have anything to do with metabolism or overweight issues?

doctor1 MD

My 19 years old son diagnosed with Schamberg s disease. He got this rusty marks on his legs only. 1 year before, a dermatologist told me it is the blood oozing out and do not worry and asked to take vit C. Now, the area increased. Now , we consulted another doctor and he diagnosed it as the above one and asked to take Licomin , anti oxidant, and apply momate-xl ointment at night. Is it necessary to use this steroid creme? Will the marks disappear? Thanks in advance

doctor1 MD

I hav got a large patch of pimples al over ma face.i used a ointment named topcort,consistency is mometasone furoate.doctor has prescribed me gliocin gel.i havnt seen any change.should I continue using it?is it effective against the steroidal infection??

Recent questions on  Prurigo

doctor1 MD

My wife has had sores on her arms and legs for about 1 year. They're not painful unless she picks at them. When she does pick at them, there's a small, hard, round ball that comes off. Attached is a photo. Any ideas what this could be?

doctor1 MD

iv had what seems to be transleuscent looking tiny spiders undrer my skin they feel like they are drilling holes in my skull and they move rather quickly threw my body they itch like crazy iv been to several docs who say its nothing but scabbies...

doctor1 MD

Rash Examination: Please examine the rashes. I have uploaded the pictures. Most of them are itchy and burning upon scratching. some of them are not itchy. All on Torso. The first rash on chest disappeared after 1-2 days. Worried about HIV...

doctor1 MD

hello

I have an area of prurigo nod. that I was picking with a pointed tweezer. The tweezer punctured me in the elbow very deeply and in 10 hours, I had a raging infection. I am on Keflex 500 mg BID x 10 days, and it is helping. I am worried I will get the lesion deep into my elbow and doctors will not know how to treat it. Can it be transfered by an instrument? What should be done if the infection continues after 10 days. Thank you.

doctor1 MD

hi im 13 weeks pregnant and have a lumpy type rash for the past 3 weeks it started on my lower legs and forearms now i have it on my belly and hips its is very itchy wen lumps are big ,the lumps are fairly big and look like bites , ive looked at some pics on the net ,and it looks like prurigo ,is there any way i can find out for sure ,ill crack up if i have to wait till mon, as im scared it might be pemphigoid gestationis ive read this can be harmful to baby im so worried hope u can help